Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Relations between travelling wave solutions of quasilinear parabolic equations

Author: Hans Engler
Journal: Proc. Amer. Math. Soc. 93 (1985), 297-302
MSC: Primary 35K55
MathSciNet review: 770540
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A transformation between travelling wave solutions of $ {v_t} = {v_{xx}} + f\left( v \right)$ and $ {u_t} = {\left( {D\left( u \right){u_x}} \right)_x} + g\left( u \right)$ is given.

References [Enhancements On Off] (What's this?)

  • [1] Donald G. Aronson, Density-dependent interaction-diffusion systems, Dynamics and modelling of reactive systems (Proc. Adv. Sem., Math. Res. Center, Univ. Wisconsin, Madison, Wis., 1979) Publ. Math. Res. Center Univ. Wisconsin, vol. 44, Academic Press, New York-London, 1980, pp. 161–176. MR 588018
  • [2] D. G. Aronson and H. F. Weinberger, Multidimensional nonlinear diffusion arising in population genetics, Adv. in Math. 30 (1978), no. 1, 33–76. MR 511740, 10.1016/0001-8708(78)90130-5
  • [3] C. Atkinson, G. E. H. Reuter, and C. J. Ridler-Rowe, Traveling wave solution for some nonlinear diffusion equations, SIAM J. Math. Anal. 12 (1981), no. 6, 880–892. MR 635241, 10.1137/0512074
  • [4] Paul C. Fife, Mathematical aspects of reacting and diffusing systems, Lecture Notes in Biomathematics, vol. 28, Springer-Verlag, Berlin-New York, 1979. MR 527914
  • [5] W. S. C. Gurney and R. M. Nisbet, The regulation of inhomogeneous populations, J. Theoret. Biol. 52 (1975), 441-457.
  • [6] Morton E. Gurtin and Richard C. MacCamy, On the diffusion of biological populations, Math. Biosci. 33 (1977), no. 1-2, 35–49. MR 0682594
  • [7] William I. Newman, Some exact solutions to a nonlinear diffusion problem in population genetics and combustion, J. Theoret. Biol. 85 (1980), no. 2, 325–334. MR 586127, 10.1016/0022-5193(80)90024-7
  • [8] W. I. Newman and C. Sagan, Galactic civilizations: population dynamics and interstellar diffusion, Icarus 46 (1981), 293-327.
  • [9] Joel Smoller, Shock waves and reaction-diffusion equations, 2nd ed., Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 258, Springer-Verlag, New York, 1994. MR 1301779
  • [10] K. P. Hadeler, Free boundary value problems in biological models, Free Boundary Problems: Theory and Applications (A. Fasano and M. Primicerio, eds.), vol. II, Pitman, Boston, 1983, pp. 664-671.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35K55

Retrieve articles in all journals with MSC: 35K55

Additional Information

Article copyright: © Copyright 1985 American Mathematical Society